Thunderstorm Wind, Duval
- When
- July 27, 4:45 PM EST
- Where
- Duval County, Jacksonville
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.350, -81.667
Large trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 1:35 PM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 235 PM EDT FRI JUL 27 2001 AN UPPER HIGH COVERS THE SOUTHERN STATES FROM THE PLAINS TO THE EAST COAST WHILE AN UPPER LOW IS IDENTIFIED OVER THE CENTRAL BAHAMAS. VIS SATELLITE SHOWS CU STREETS FORMING AROUND THE RIDGE...MOVING NWD IN NORTH FL AND NNE IN GA. EARLY CONVECTION FIRED ACROSS THE GA/FL BORDER AND APPEARED TO BE UNDER A SHEAR ZONE ALOFT. ON SATURDAY A FRONT MAKES ITS WAY INTO NORTHERN GA AND SC THEN STALLS DUE TO UPPER RIDGE OVER THE SOUTHEAST. DEEP MOISTURE AND LIGHT S-SE FLOW WILL PRODUCE SIMILAR COVERAGE OF PRECIP FOR THE CWA WITH SHOWERS BEGINNING EARLY ALONG THE NE FL COAST THEN BEST COVERAGE INLAND. WILL CONTINUE LIKELY POPS INLAND AND 40% ALONG COAST. DRIER AIR ALOFT MOVES IN FOR SUNDAY REDUCING CHANCES OF PRECIP...THUS WILL GO WITH 30-40%. MRF IS PERSISTENT IN DVLPG A TRPCL WAVE IN THE EXTENDED PERIOD ALTHOUGH THE LATEST PATH TAKES IT ACROSS SRN FL WED-THU. IT'S LOOKS LIKE RAIN CHANCES FOR SRN PORTION OF CWA COULD INCREASE LATE IN THE WEEK. SCATTERED THUNDERSTORMS IS STILL GOOD WORDING THIS FAR OUT. MARINE...NO HIGHLIGHTS. WINDS WILL BE MAINLY SE-SOUTH DURING THE DAY AND S-SW AT NIGHT UNTIL A SHIFT TO EASTERLY ON TUESDAY. WILL INCREASE WINDS ON WEDNESDAY TO NORTHEAST 15 KT. COULD SEE SCEC ON WED BUT WILL BEGIN WITH CAUTION. PRELIM AMG 71/91/72/90 3634 SSI 74/87/75/89 4533 JAX 72/916/73/92 3534 GNV 71/90/71/91 3634 28 .JAX... .GA...NONE. .FL...NONE. TRABERT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT FRI JUL 27 2001 ...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING... ...A CHANCE OF RIP CURRENTS AT AREA BEACHES TODAY... ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED TODAY DUE TO AFTERNOON HEATING AND SEA BREEZE BOUNDARIES. BY LATE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL MOST LIKELY DEVELOP INTO THE INTERIOR COUNTIES AS SEA BREEZE BOUNDARIES PUSH SLOWLY INLAND DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING AND BRIEF WIND GUSTS TO 40 MPH. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN FIELDS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. IN ADDITION...LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE IN THE STRONGEST STORMS WHICH COULD CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS. ALTHOUGH SOME STRONG THUNDERSTORMS ARE POSSIBLE...THEY ARE EXPECTED TO BE BELOW SEVERE CRITERIA. THEREFORE SPOTTER ACTIVATION IS NOT EXPECTED. DUE TO SOUTHEAST SWELLS AND DEVELOPING ONSHORE WINDS...THERE IS A CHANCE OF RIP CURRENTS. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE OR SWIM SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. FOR ADDITIONAL INkFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The Jacksonville radar (KJAX), 15 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257589.